Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Tingling and numbness in chin and lips, lower calf and ankle, itchy skin, vision decrease. Had ankle break

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
Tingling and numbness of the chin and lip area mostly on the left side. Tingling of lower calf and ankle as well. at times it was burning especially on the lower left side of chin and face. Itchy. skin every where at times. decrease in vision.

Last year a major ankle break so have plate and pins in right ankle. anesthesia and morphine for 4 days. The ichying began on my scalp and then progressed to the legs, back, etc. severely, beohind the left eye burns.

When I took anti hisimines and histimines the symptoms subsided along with anti boiotics. Then HRT was suspected so, I tried that. It does make a difference. I also for 3 days have been taking the building block of glutithion thinking that the anesthesia and the morophine might have had toxic reminants.

Right now this is numbness in my chin an lips. There is tingling left side of lips and chin as well as cheek. Itchy left are and tingling left hand and periodiodically left ankle and calf. tinglingy behind the left eye. It feels like there is a pinched nerve that has proliforated throughout my system.

BUT, prior to this I did have digestive issues started 7 years ago. after going to dr. after Dr. settled on nutritional changes including oil or oregano, garlic, probiotics, "Intestinew"

what do I do? Is the combination producing the glutathion helping? since I have been taking it, I do feel somewhat better. I was told not to take it more than 4 days though and this is the 4th and I take it in the evening. Compllicated situation.
Posted Fri, 21 Sep 2012 in Brain and Spine
Answered by Dr. Mayank Bhargava 1 hour later
Thanks for posting your query.
Do you have any skin lesions apart from itching?
Do you have headache/ heaviness in head/ colored vision/ vomiting/ pain in affected areas?
Have you undergone CT/ MRI scan brain?
Kindly give full detail of HRT.
Kindly mention your digestive symptoms in detail, if possible.
There appears to be least chances of persistence of side effects of morphine and any other anesthetic agents.
There may be possibilities of peripheral neuropathy as presence of tingling and numbness on face & lip (supplied by trigeminal nerve) and in lower limb (supplied by L4,5 and S1).
There may be possibility of intracranial pathology suggested by affected area on face, decreased vision.
There is least possibility of correlation between past ankle injury and tingling & numbness in calf and ankle.
You should consult with physician and neurologist and should go for following investigations: complete blood count, blood sugar, renal function test, serum vitamin B12, serum lead and arsenic level, serum electrolytes level, CT and MRI brain, nerve conduction velocity studies.
Glutathione is not an essential nutrient (meaning it does not have to be obtained via food), since it can be synthesized in the body from the amino acids L-cysteine, L-glutamic acid, and glycine.
Research suggests that glutathione taken orally is not well absorbed across the gastrointestinal tract.
Calcitriol, the active metabolite of vitamin D synthesized in the kidney, increases glutathione levels in the brain and appears to be a catalyst for glutathione production.
S-adenosylmethionine, Alpha lipoic acid has also been shown to restore intracellular glutathione.
So I think I have cleared most of your queries.
Put your vies also.
Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor